Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 64, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 27, 2019, 9:19 PM EDT for Delaware County, Randolph County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2019, 9:19 PM EDT (01:19 UTC)
- Expired
- May 27, 2019, 9:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 112 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:22 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.9
The text
As transmitted.
102
WUUS53 KIND 280119
SVRIND
INC035-135-280145-
/O.NEW.KIND.SV.W.0064.190528T0119Z-190528T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
919 PM EDT Mon May 27 2019
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Northwestern Randolph County in east central Indiana...
Northeastern Delaware County in east central Indiana...
* Until 945 PM EDT.
* At 919 PM EDT, a severe thunderstorm was located near Muncie,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Muncie, Albany and Eaton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for east central
Indiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4023 8506 4018 8540 4035 8544 4038 8527
4038 8522 4031 8522 4031 8505
TIME...MOT...LOC 0119Z 259DEG 29KT 4026 8536
HAIL...1.00IN
WIND...60MPH
$$
Puma1 follow-up statement
643
WWUS53 KIND 280134
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
934 PM EDT Mon May 27 2019
INC035-135-280145-
/O.CON.KIND.SV.W.0064.000000T0000Z-190528T0145Z/
Randolph IN-Delaware IN-
934 PM EDT Mon May 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHWESTERN RANDOLPH AND NORTHEASTERN DELAWARE COUNTIES...
At 933 PM EDT, a severe thunderstorm was located near Redkey, or 9
miles southeast of Dunkirk, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Muncie and Albany.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for east central
Indiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4023 8506 4020 8536 4032 8530 4031 8526
4031 8505
TIME...MOT...LOC 0133Z 266DEG 43KT 4028 8507
HAIL...1.00IN
WIND...60MPH
$$
PumaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:47 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 27, 6:47 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 647 PM EDT Mon May 27 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 159 PM EDT Mon May 27 2019 Latest surface analysis from 17Z shows a warm front that extends north central IL southeast through IND to just south of DAY. Showers and thunderstorms are developing in the vicinity of this warm front that is forecast to move north and northeast through our northern counties this afternoon. Air mass is moderately unstable as calculated MLCAPE from the Hi Res model indicates values of 1500-2000 J/kg southwest of the boundary. Models move low over northwest IA eastward north of IN keeping our area in the warm sector through the next 12-24 hours. && .NEAR TERM /Tonight/... Issued at 304 PM EDT Mon May 27 2019 As stated in the synopsis, the warm front moving north and northeast across central IN is forecast to continue into northeast placing all of the area in the warm sector. Not totally confident that area will remain precipitation-free as upstream complex over IA into IL will be moving through the northern third of the forecast area. Models are trending with this idea to expect rain and isolated thunderstorms through the early half of tonight (before 28/04Z). Lingering cloud cover should also hold temperatures to the mild and slightly muggy with lows mainly in the upper 60s. && .SHORT TERM /Tuesday through Thursday/... Issued at 304 PM EDT Mon May 27 2019 Model blend favors the general idea of the GFS taking a cold front that slowly moves southward into central IN by afternoon. Models kick a weak shortwave northeast into the westerly flow over Indiana which will be the focus for more showers and thunderstorms across the area Tuesday and Tuesday night. Looks like there is a dry slot to diminish activity across the area as the front slips slowly southward into southern IN by Wednesday morning and seems to weaken at this time. Models then bring main system into the area going into Wednesday with a cold front that moves across IL into IN Wednesday night and Thursday enhancing rain and thunderstorms into Thursday. && .LONG TERM /Thursday night through Monday/... Issued at 246 PM EDT Mon May 27 2019 The elongated upper trough that's controlled the weather for days across central Indiana will finally move through the area Thursday night and Friday. This will sweep the stalled front out of the area and allow high pressure to move through the area Friday night/Saturday morning. This looks to be brief, though, as models indicate another front sinking south into the area as early as Saturday afternoon and getting hung up here. A more northwesterly flow pattern aloft develops in the wake of the passage of the aforementioned elongated trough, and this will allow upper waves to quickly pass through the area, interacting with the front to produce additional shower and storm chances. Temperatures will be near normal (mid 50s to lower 60s for lows and mid 70s to around 80 for highs) through the long term with the trough and then northwesterly upper flow advecting in some cooler temperatures aloft. && .AVIATION /Discussion for the 271800Z Tafs/... Issued at 647 PM EDT Mon May 27 2019 Mainly VFR Conditions are expected this Taf period. Diurnal convection in the wake of the passed warm front to the north is expected to wane in the next 1-3 hours. Best forcing this evening should shift east of the TAF sites by 00Z...and better forcing looks to be focused farther north closer to the warm front. HRRR keeps all TAF sites dry over the next several hours. More diurnal afternoon showers will be possible on Tuesday afternoon as convective tempertaures are once again reached and plentiful CAPE is present. Not confident enough at this point for specific timing...but a window of VCTS/VCSH will be expected within the TAF's soon. Again...any TSRA that strikes a TAF site early this evening or on Wednesday afternoon may produce brief MVFR to IFR conditions. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DM NEAR TERM...DM SHORT TERM...DM LONG TERM....CP AVIATION...JP
Hazardous weather outlook, May 27, 5:04 PM EDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 504 PM EDT Mon May 27 2019 INZ021-028>031-035>042-044>049-282115- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Parke-Putnam-Hendricks- Marion-Hancock-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, and New Castle 504 PM EDT Mon May 27 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Scattered showers and thunderstorms tonight. Some storms could be severe. Hazards: Damaging winds, large, hail and isolated tornadoes accompanied by locally heavy rain and frequent lightning. Timing: Thunderstorms, some possibly severe, through much of tonight. best probabilities for severe thunderstorms is before 2;00 a.m. Discussion: A cluster of strong showers and thunderstorms will be moving across much of northern parts of central Indiana before 2:00 a.m., then diminishing or moving out of the area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Showers and thunderstorms are possible Tuesday afternoon through Thursday. Isolated severe storms are possible. Discussion: A frontal system will be moving through the area Tuesday through Thursday producing strong to isolated severe storms through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight and early morning hours of Tuesday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ043-051>057-060>065-067>072-282115- Vermillion-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene- Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence- Jackson-Jennings- Including the cities of Clinton, Newport, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 504 PM EDT Mon May 27 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Isolated showers and thunderstorms possible early tonight. Hazards: Brief heavy rain and lightning. Timing: Before Midnight. Discussion: There is a chance for a few showers and an isolated thunderstorm early tonight. Otherwise, mild and humid for the area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Showers and Thunderstorms are expected Tuesday through Thursday, severe thunderstorms are possible. Discussion: A frontal system will be moving across the region Tuesday through Thursday. Showers and thunderstorms are expected with isolated severe storms possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Tuesday or Wednesday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, May 27, 8:30 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
830 PM EDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TORNADO 2 NNW PENDLETON 40.03N 85.76W
05/27/2019 MADISON IN AMATEUR RADIO
&&
KHLocal storm report, May 27, 8:56 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
856 PM EDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM TSTM WND GST 2 NW MULBERRY 40.37N 86.70W
05/27/2019 E60 MPH TIPPECANOE IN TRAINED SPOTTER
LARGE TREE BRANCHES DOWN AND PEA SIZE HAIL
ALSO REPORTED.
&&
KHLocal storm report, May 27, 9:02 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
902 PM EDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL LAPEL 40.07N 85.84W
05/27/2019 M1.00 INCH MADISON IN AMATEUR RADIO
&&
KHLocal storm report, May 27, 9:05 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
905 PM EDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND GST PENDLETON 40.00N 85.74W
05/27/2019 E60 MPH MADISON IN AMATEUR RADIO
&&
KHLocal storm report, May 27, 9:11 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
911 PM EDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 3 WNW SPRINGPORT 40.05N 85.44W
05/27/2019 HENRY IN TRAINED SPOTTER
POWER LINES AND TREES DOWN. MAJOR BARN
DAMAGE IN THE AREA. TIME RADAR ESTIMATED.
&&
KHLocal storm report, May 27, 9:12 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
912 PM EDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND DMG 1 NNE PENDLETON 40.01N 85.73W
05/27/2019 MADISON IN AMATEUR RADIO
REPORTS OF POWER LINES DOWN.
&&
KHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:04 PM EDT | Tornado Warning | IND | Madison | 26 min |
| May 27, 8:08 PM EDT | Tornado Warning | IND | Hamilton, Madison | 37 min |
| May 27, 8:14 PM EDT | Tornado Warning | IND | Tippecanoe | 16 min |
| May 27, 8:28 PM EDT | Tornado Warning | IND | Delaware | 17 min |
| May 27, 8:29 PM EDT | Tornado Warning | IND | Carroll, Clinton, Tippecanoe | 31 min |
| May 27, 8:32 PM EDT | Tornado Warning | IND | Madison | 13 min |
| May 27, 8:33 PM EDT | Tornado Warning | IND | Henry | 12 min |
| May 27, 8:38 PM EDT | Severe Thunderstorm Warning | IND | Clinton | 37 min |
| May 27, 8:42 PM EDT | Tornado Warning | IND | Clinton | 33 min |
| May 27, 8:44 PM EDT | Tornado Warning | IND | Delaware, Henry | 31 min |
| May 27, 8:58 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 47 min |
| May 27, 9:02 PM EDT | Tornado Warning | IND | Clinton, Tipton | 28 min |
| May 27, 9:11 PM EDT | Tornado Warning | IND | Henry | 19 min |
| May 27, 9:14 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Tipton | 31 min |
| May 27, 9:38 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 37 min |
| May 27, 9:57 PM EDT | Areal Flood Advisory | IND | Henry, Randolph | 3 hr |
| May 28, 3:56 AM EDT | River Flood Warning | IND | Delaware, Randolph | 31 hr |
| May 28, 2:18 PM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 27 min |
| May 28, 4:32 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Howard | 43 min |
| May 28, 5:14 PM EDT | Areal Flood Warning | IND | Carroll, Clinton, Howard, Tipton | 6 hr |
| May 28, 5:17 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 43 min |
| May 28, 5:31 PM EDT | Severe Thunderstorm Warning | IND | Howard | 44 min |
| May 28, 5:47 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 27 min |
| May 28, 5:54 PM EDT | Flash Flood Warning | IND | Carroll, Clinton, Howard, Tipton | 3 hr |
| May 28, 6:04 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard | 26 min |
| May 28, 6:34 PM EDT | Severe Thunderstorm Warning | IND | Howard, Madison, Tipton | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.